MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC QUANTUM APEX; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 6531
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes No Patient Involvement (2645); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in a coronary artery.A 12mm x 2.50mm nc quantum apex balloon catheter was selected for dilatation.Upon opening the package in a sterile fashion, it was noticed that the shaft of the balloon was completely broken apart.The procedure was successfully completed with a different device.
 
Event or Problem Description
It was reported that break occurred.The target lesion was located in the coronary artery.A 12 mm x 2.50 mm nc quantum apex balloon catheter was selected for dilatation.Upon opening the package in a sterile fashion, it was noticed that the shaft of the balloon was completely broken apart.The procedure was successfully completed with a different device.It was further reported that the break occurred just proximal to the balloon.
 
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the coronary artery.A 12 mm x 2.50 mm nc quantum apex balloon catheter was selected for dilatation.Upon opening the package in a sterile fashion, it was noticed that the shaft of the balloon was completely broken apart.The procedure was successfully completed with a different device.It was further reported that the break occurred just proximal to the balloon.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of an nc quantum apex balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There were numerous kinks.There was a complete separation at 49.7cm distal of the strain relief.The balloon was tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
NC QUANTUM APEX
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11007686
Report Number2134265-2020-17721
Device Sequence Number3813945
Product Code LOX
UDI-Device Identifier08714729783244
UDI-Public08714729783244
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K121667
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/05/2023
Device Model Number6531
Device Catalogue Number6531
Device Lot Number0026306785
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/28/2020
Initial Date Received by Manufacturer 12/04/2020
Supplement Date Received by Manufacturer12/15/2020
01/22/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date12/18/2020
02/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1